Forum

Pin pric feelings...

Im undiagnosed. In quite a bit of pain with my hips & right leg & ankle today. Every now & then I’m getting the feeling of like a pin prick going into my legs (both of them) not all over just in one place. I can feel the pric then it’s gone. I’ve also felt a couple on my back as well. Could these just be symptoms or could it be a second attack? I’m a bit under the weather at the moment as well. What could be the likely cause of this? The bottom of my back is also playing me up.

This sounds like one of the classical forms of neuropathic pain.
Sometimes it is called “pinpricks”, and sometimes “electric shocks”. Whatever you call it, it should respond to Gabapentin - and I think that you can get this prescribed by your GP - but a call to your local MS Nurse should sort that out.
FWIW, mine were mainly upper arms, shoulders and chest - sometimes legs.

If it is neuropathic pain, you need to be talking to your nurse and/or neuro anyway, as it might hasten the Dx.

Other symptoms could be anything.

Geoff

Sore lower back, feeling rubbish generally and extra symptoms says UTI to me. I could be completely wrong of course, but it is worth getting checked out (especially as UTIs do not always come with the normal UTI symptoms). It’s usually fairly straightforward to have a dip test - just call your GP and ask for one.

If it is a UTI, you’ll be amazed how quickly antibiotics make you feel better!

Karen x

Thank you for your comments, im going to see my neuro on Monday so see what he says, last time i told him about pain in my legs and back he told me it was sciatica and can last for 18 months!

If it’s ms related would it be caused by lesions on the brain or spine?

I already take one 50mg amitriptyline at night to help me sleep, but i do have gabentin from a previous doctors appointment. One doctor wanted me to have them but the other didnt as he thought it was sciatica as well, but either way i have them now. Maybe i should start taking them again…

Electic shocks aren’t caused by any particular lesion. It’s possible they are caused purely by a bit of misfiring and/or overactivity in the nervous system.

Be careful taking two neuropathic painkillers at the same time. Very often 2 + 2 = 5 instead of 4, ie the combined effect is greater than might be expected, so go slowly.

Please get a dip test done, just in case. UTIs normally only cause pseudo-relapses, but they can set off real ones on occasion and it’s definitely better to avoid that!

Good luck on Monday :slight_smile:

Kx

Thanks Karen. Not gonna start the gabentin until I see the neuro on mon. I always thought that a urine infection may show in obvious ways like needing to go all the time & maybe some pain whilst going? Can if not be as obvious as that then? If not, that’s a bit sneaky!

I’ve had two without any signs at all except my MS symptoms going nuts. Sneaky indeed :frowning: Kx